Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Consistently elevated liver enzymes, lowers temporarily with liver supplements. Stopped alcohol consumption. What could the cause be?

Sir History of my Elivated SGOT/SGPT My childhood onwards my Total serum bilirubin is above 1.5 mg/dl. On 2010 when I done my blood test(Because of back pain ) there was a slight increase in SGOT and SGPT - Both around 44mg/dl. Next year 2011 I repeated the same and found that SGOT is 110 and SGPT is 170 and bilirubin is 2.25. I consulted a doctor and he prescribed a liver supplement for 6 months and SGOT and SGPT back to normal and bilirubin reached 1.75. After that I stopped liver supplement(Around 3 months now) . Two days back I done my LFT again and results showing elevated SGOT and SGPT . Results are below S.Bilirubin Total : 2.25 mg/dl S.Bilirubin Direct : .80 mg/dl S.Bilirubin Indirect : 1.45mg/dl Serum SGOT : 90 U/L Serum SGPT : 110U/L Serum Alkaline Phospate : 56 U/L Normal range Serum Protiens - Normal Creatinine - Normal range HBsAg Eliza - Negative Anti HCV - Negative Alcahol consumption(wkly once/twice) - Stopped on 2011(As per Dr advice)
Asked On : Wed, 25 Jul 2012
Answers:  1 Views:  294
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Your history and reports suggest that you may be suffering from a harmless type of jaundice called as GILBERT SYNDROME.
It is a inherited metabolic disorder and a common cause of unconjugated hyperbilirubinemia.
Although other liver enzymes are found to be normal in this condition, but they are high in you ,may be because of other reasons,which should be explored.
These other reasons could be alcohol,abnormal lipid profile,persistent intake of herbal supplements etc.
You must consult a Gastroenterologist and get investigated properly to arrive at the diagnosis.
Answered: Wed, 25 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor